Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 648, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 24, 2011, 4:13 PM CDT for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 24, 2011, 4:44 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:22 PM CDT | TSTM WND DMG | Piggott, AR | REPORTED TREES DOWN |
| Jul 24, 4:50 PM CDT | TSTM WND DMG | Kennett, MO | REPORTED POWER POLES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS54 KMEG 242113
SVRMEG
ARC021-MOC069-242200-
/O.NEW.KMEG.SV.W.0648.110724T2113Z-110724T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 500 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIGGOTT...
AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
RECTOR...CAMPBELL...KENNETT...BRIAN...VALLEY RIDGE...WILHELMINA...
PROVIDENCE...MC GUIRES...BAIRD...FRISBEE...WHITE OAK...IPLEY AND
CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3653 8997 3621 8997 3620 9032 3647 9033
3651 9027 3650 9023 3654 9022 3662 9008
TIME...MOT...LOC 2113Z 316DEG 12KT 3640 9014
$$2 follow-up statements
527
WWUS54 KMEG 242134
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT SUN JUL 24 2011
ARC021-MOC069-242200-
/O.CON.KMEG.SV.W.0648.000000T0000Z-110724T2200Z/
CLAY AR-DUNKLIN MO-
434 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL DUNKLIN AND EASTERN CLAY COUNTIES...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CARRYVILLE...OR 7 MILES EAST OF
PIGGOTT...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIMMONS...
PIGGOTT...RECTOR...CAMPBELL...KENNETT...LORINE...HEUBNER...LEONARD...
HARGRAVE CORNER...HOLLY ISLAND...WEST KENNETT...BELL CITY...PRATT AND
CARRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 9018 3650 9007 3651 8997 3621 8997
3620 9032 3647 9033 3651 9027 3650 9023
TIME...MOT...LOC 2134Z 316DEG 12KT 3635 9008
$$596
WWUS54 KMEG 242144
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT SUN JUL 24 2011
ARC021-MOC069-242154-
/O.CAN.KMEG.SV.W.0648.000000T0000Z-110724T2200Z/
CLAY AR-DUNKLIN MO-
444 PM CDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNKLIN AND EASTERN
CLAY COUNTIES IS CANCELLED...
AT 444 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3651 9018 3650 9007 3651 8997 3621 8997
3620 9032 3647 9033 3651 9027 3650 9023
TIME...MOT...LOC 2144Z 316DEG 12KT 3633 9005
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 24, 3:36 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT SUN JUL 24 2011
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ALONG THE PERIPHERY OF
A DEEP MOISTURE AXIS DRAPED ACROSS THE MIDSOUTH. STORMS SHOULD
CONTINUE THROUGH PEAK HEATING HOURS FEEDING ON 4500-5000 J/KG
SBCAPE VALUES. PRECIPITABLE WATER VALUES REMAIN NEAR OR JUST ABOVE
2 INCHES ALLOWING STORMS TO PRODUCE HEAVY DOWNPOURS WITH LOCALIZED
FLOODING POSSIBLE. OTHERWISE...MAIN STORM THREATS WILL BE
CONTINUOUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. AREAS THAT
DO NOT RECEIVE RAINFALL WILL CONTINUE TO EXPERIENCE INTENSE HEAT
THIS AFTERNOON. SLIGHTLY HIGHER DEWPOINTS HAVE YIELDED HEAT INDEX
READINGS NEAR 110 DEGREES IN SOME AREAS.
RELIEF FROM THE HEAT SHOULD BE FELT MONDAY AS THE PERSISTANT H5
RIDGE BEGINS TO BREAK DOWN ALLOWING A WEAK COLD FRONT TO APPROACH
THE AREA. THIS COMBINED WITH NORMAL DAYTIME HEATING WILL YIELD
BETTER CHANCES FOR MORE ORGANIZED CONVECTION. A FEW STORMS COULD
BE STRONG TO POSSIBLY SEVERE WITH CONTINUED GOOD THERMODYNAMICS
AND BETTER FORCING ALONG THE FRONT. BECAUSE OF THIS...WILL CHOOSE
NOT TO EXTEND THE HEAT ADVISORY INTO TOMORROW. HAVING SAID
THIS...AREAS THAT DO NOT RECEIVE RAINFALL TOMORROW WILL REMAIN HOT
AND HUMID. WOULD NOT BE SURPRISED TO SEE HEAT INDEX VALUES IN A
FEW AREAS REACH 105 DEGREES DURING PEAK HEATING HOURS. DO NOT
BELIEVE THE EXTENT OF COVERAGE WILL BE ENOUGH TO WARRANT EVEN A
PARTIAL EXTENSION OF THE ADVISORY. THIS WILL NEED TO BE MONITORED
HOWEVER BY SUBSEQUENT SHIFTS.
TUESDAY THROUGH WEDNESDAY...THE FRONT SHOULD STALL ACROSS THE
LOWER MISSISSIPPI VALLEY AND BEGIN TO PUSH NORTH AS A WARM FRONT.
THE FRONT SHOULD THEN WASH OUT AS IT MOVES INTO THE H5 RIDGE
BUILDING BACK ACROSS THE AREA. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST EACH DAY MAINLY ACROSS NORTH
MISSISSIPPI WITH A BETTER MOISTURE FEED.
AN INVERTED H5 TROUGH WILL THEN SLIDE TO THE NORTH FROM THE GULF
COAST AND INTO THE SOUTHWEST PERIPHERY OF THE RIDGE. THIS WILL
BRING A DEEPER AXIS OF MOISTURE INTO THE AREA AND INCREASED
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK.
UNFORTUNATELY THIS WILL ALSO KEEP DEWPOINTS IN THE MID 70S ACROSS
THE REGION KEEPING THE AREA HUMID AND WITH THE RETURN OF THE
RIDGE...ADDITIONAL HEAT HEADLINES WILL BE LIKELY.
CCD
&&
.AVIATION...
18Z TAF CYCLE (24/18Z-25/18Z)
VFR CONDITIONS ARE EXPECTED THE MAJORITY OF THE TIME AT THE TAF
SITES WITH JUST A FEW EXCEPTIONS. SCATTERED THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON ACROSS THE MIDSOUTH DUE TO DAYTIME HEATING
AND INCREASED INSTABILITY. INCLUDED VCTS AT ALL OF THE TAF SITES.
IFR CONDITION ARE POSSIBLE BETWEEN 25/08Z-25/12Z AT KTUP AND KMKL
DUE TO STRATUS AND / OR FOG...MENTIONED TEMPO GROUPS AT THESE SITES
WITH THE POSSIBILITY OF THE LOWER CONDITIONS. INCLUDED VCSH AT KJBR
AND KMKL AFTER 25/16Z WITH THE APPROACH OF A SURFACE AND UPPER AIR
TROUGH FROM THE NORTH. WINDS GENERALLY SW 6-7 KTS THIS AFTERNOON.
WINDS MAINLY 5 KTS OR LESS TONIGHT INTO MONDAY MORNING.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 93 78 95 / 30 50 20 20
MKL 75 92 72 95 / 30 50 20 10
JBR 77 94 75 96 / 30 40 10 10
TUP 75 92 75 93 / 30 60 30 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 24, 3:47 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT SUN JUL 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-252300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT ACROSS THE ENTIRE MIDSOUTH THROUGH THIS EVENING AS HEAT INDEX VALUES EXCEED 105 DEGREES. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF THE AREA THROUGH THIS EVENING. SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND ISOLATED FLASH FLOODING. STRONG STORMS WILL ALSO PRODUCE GUSTY WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. ISOLATED DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. VERY HOT AND HUMID CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK WITH HEAT INDEX VALUES LIKELY EXCEEDING 105 DEGREES AGAIN. HEAT ADVISORIES WILL LIKELY BECOME NECESSARY DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... BRIEF SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING. CCD
In the hours before
Special weather statement, Jul 24, 2:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT SUN JUL 24 2011
ARZ017-242045-
LAWRENCE AR-
254 PM CDT SUN JUL 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
SOUTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF STRAWBERRY AT 254 PM
CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3593 9136 3597 9136 3599 9123 3599 9117
3592 9114 3589 9114 3588 9135 3589 9137
3593 9137
TIME...MOT...LOC 1954Z 354DEG 5KT 3589 9127Special weather statement, Jul 24, 4:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT SUN JUL 24 2011
ARZ009-MOZ113-242145-
CLAY AR-DUNKLIN MO-
406 PM CDT SUN JUL 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER ST. FRANCIS AT 407 PM CDT...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR
CAMPBELL...CHALK BLUFF NATURAL AREA...KENNETT...MALDEN...PIGGOTT AND
RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3663 8998 3659 8994 3621 8996 3621 9030
3622 9032 3626 9033 3626 9039 3635 9041
3650 9043 3650 9023 3654 9022 3664 9012
TIME...MOT...LOC 2107Z 310DEG 5KT 3645 9012The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:33 PM CDT | Flash Flood Warning | MEG | Dunklin | 87 min |
| Jul 24, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 35 min |
| Jul 24, 5:01 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 29 min |
| Jul 24, 2:54 PM CDT | Special Weather Statement | MEG | Lawrence | 51 min |
| Jul 24, 4:06 PM CDT | Special Weather Statement | MEG | Clay | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.